Why is my period lasting 2 weeks on birth control?

Why is my period lasting 2 weeks on birth control?

Hormonal birth control pills alter the body’s natural hormone levels. Although many people use hormonal contraceptives to shorten or regulate their periods, they can sometimes result in heavier or prolonged periods. Abnormal periods are common during the first few months of taking a new hormonal medication.

Is spotting for 2 weeks on birth control normal?

Spotting or bleeding between periods (breakthrough bleeding) can occur with any birth control pill, especially during the first few months of use. However, breakthrough bleeding is more likely with continuous and extended-cycle regimens than with the traditional 28-day schedule.

Can birth control cause long light periods?

Periods can be longer, shorter, heavier, or lighter, depending on the method of birth control. Spotting and irregular bleeding are common side effects of most methods of hormonal birth control, especially in the first few months of use.

Can breakthrough bleeding last 2 weeks?

How long does breakthrough bleeding last? The length of breakthrough bleeding depends on the person. However, it should not last longer than seven days. If you are experiencing breakthrough bleeding while taking birth control continuously, it is best to go off of birth control for a week to let your uterus reset.

Is spotting for 3 weeks normal?

Long-term spotting could be the result of fibroids or polyps. Fibroids occur on the uterus and are the result of overgrowing muscles. Polyps are overgrowths that occur in the uterus or cervix. Both of these conditions are benign, but they can cause discomfort when you urinate as well as cause irregular bleeding.

Why am I bleeding in the middle of my birth control pack?

Breakthrough bleeding is a common side effect of birth control. It’s especially common in the first 3 months of using hormonal contraceptives. It can also occur after you switch from one type of birth control to another, or from one pill to another with a different estrogen dose.

Why am I spotting so much on birth control?

Spotting often occurs in the first 6 months of taking a new birth control pill. It may take time for the pills to regulate the menstrual cycle as the body needs to adjust to the new hormone levels. As a result, a person may still experience some irregular bleeding between periods initially.

Why is my period so light all of a sudden?

A light period could be a sign of problems with hormone levels or another medical condition. Polycystic ovary syndrome and issues with reproductive organs can lead to irregular periods. Discussing symptoms with your doctor may help you determine the cause of lighter than normal periods.

How long should breakthrough bleeding last on the pill?

What causes prolonged spotting?

How long should spotting last on the pill?

Outlook. Spotting typically resolves after the first three to four months of using birth control pills. If you’re spotting and still in this window of time, try your best to stick it out. One of the best ways to prevent or reduce spotting while on the pill is to take your medication at the same time each day.